Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 116, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 7, 2014, 1:22 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2014, 1:22 AM CDT (06:22 UTC)
- Expired
- Jun 7, 2014, 2:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 116 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 11:24 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2151 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
478
WUUS54 KTSA 070622
SVRTSA
OKC113-117-070715-
/O.NEW.KTSA.SV.W.0116.140607T0622Z-140607T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
122 AM CDT SAT JUN 7 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL OSAGE COUNTY IN NORTHEAST OKLAHOMA...
PAWNEE COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 215 AM CDT
* AT 120 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MARLAND TO 9 MILES SOUTHWEST OF STILLWATER...AND
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...PAWNEE...RALSTON...
FAIRFAX...SKEDEE...QUAY...MARAMEC AND BLACKBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3665 9650 3617 9660 3615 9682 3624 9682
3624 9692 3633 9693 3633 9704 3651 9704
3654 9698 3656 9691 3658 9690 3659 9692
3658 9700 3659 9705 3666 9707
TIME...MOT...LOC 0622Z 274DEG 28KT 3657 9712 3606 9719
HAIL...0.75IN
WIND...60MPH
$$3 follow-up statements
939
WWUS54 KTSA 070639
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
139 AM CDT SAT JUN 7 2014
OKC113-117-070715-
/O.CON.KTSA.SV.W.0116.000000T0000Z-140607T0715Z/
OSAGE OK-PAWNEE OK-
139 AM CDT SAT JUN 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PAWNEE AND
WEST CENTRAL OSAGE COUNTIES UNTIL 215 AM CDT...
AT 137 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF KAW CITY TO SOONER LAKE TO
STILLWATER...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...PAWNEE...RALSTON...FAIRFAX...
SKEDEE...QUAY...MARAMEC AND BLACKBURN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3665 9650 3617 9660 3615 9682 3624 9682
3624 9692 3633 9693 3633 9704 3651 9704
3654 9698 3656 9691 3658 9690 3659 9692
3658 9700 3659 9705 3666 9707
TIME...MOT...LOC 0640Z 274DEG 28KT 3663 9688 3640 9695
3614 9700
HAIL...1.00IN
WIND...60MPH
$$513
WWUS54 KTSA 070704
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
204 AM CDT SAT JUN 7 2014
OKC113-117-070715-
/O.CON.KTSA.SV.W.0116.000000T0000Z-140607T0715Z/
OSAGE OK-PAWNEE OK-
204 AM CDT SAT JUN 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PAWNEE AND
CENTRAL OSAGE COUNTIES UNTIL 215 AM CDT...
AT 201 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RALSTON TO QUAY...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...BLACKBURN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3655 9676 3655 9652 3617 9660 3615 9682
3624 9682
TIME...MOT...LOC 0704Z 280DEG 36KT 3649 9662 3613 9666
HAIL...<.75IN
WIND...60MPH
$$097
WWUS54 KTSA 070711
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 AM CDT SAT JUN 7 2014
OKC113-117-070720-
/O.EXP.KTSA.SV.W.0116.000000T0000Z-140607T0715Z/
OSAGE OK-PAWNEE OK-
211 AM CDT SAT JUN 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE AND CENTRAL OSAGE
COUNTIES WILL EXPIRE AT 215 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM.
LAT...LON 3655 9676 3655 9652 3617 9660 3615 9682
3624 9682
TIME...MOT...LOC 0710Z 280DEG 36KT 3648 9655 3612 9659
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:13 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 7, 12:13 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1213 AM CDT SAT JUN 7 2014
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
LINE OF THUNDERSTORMS OVER CENTRAL/WESTERN OKLAHOMA WILL CONTINUE
TO PUSH EAST OVERNIGHT. PERIODS OF MVFR CONDITIONS AND GUSTY
WINDS WILL BE POSSIBLE WITHIN THE THUNDERSTORM ACTIVITY. WILL
CONTINUE THE TEMPO/VCTS GROUPS FOR TIMING ACROSS THE CWA.
ADDITIONAL THUNDERSTORM CHANCES WILL ARE EXPECTED DURING THE DAY
SATURDAY AS A COLD FRONT MOVES INTO THE REGION SATURDAY AFTERNOON
AND EVENING. VFR CONDITIONS SHOULD BE COMMON THROUGH THE
DAY...THOUGH PERIODS OF MVFR CONDITIONS COULD AGAIN BE POSSIBLE
WITHIN ANY PRECIP. HAVE ADDED PROB30 GROUPS THROUGH THE END OF THE
PERIOD. BREEZY WINDS DURING THE DAY SATURDAY SHOULD SHIFT OUT OF
THE NORTH NORTHWEST BEHIND THE FRONT.
&&
.PREV DISCUSSION... /ISSUED 933 PM CDT FRI JUN 6 2014/
..UPDATE...
DISCUSSION...
MESOSCALE CONVECTIVE SYSTEM (MCS) HAS DEVELOPED
AS EXPECTED ACROSS WRN KS INTO THE TX PANHANDLE
AS IS TRACKING EAST TOWARD OUR AREA. EXPECT STORMS
TO REACH ERN OK AFTER 05-06Z AND INTO WRN AR
AROUND 08-10Z. HAVE ADJUST POPS DOWN THE REMAINDER
OF THE EVENING...THEN RAMPED THEM UP TURNING THE
06-12Z TIMEFRAME.
CURRENT FLASH FLOOD WATCH LOOKS GOOD AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 65 79 66 79 / 80 60 60 60
FSM 70 78 65 79 / 80 80 50 70
MLC 71 80 67 81 / 70 80 60 70
BVO 64 79 64 77 / 60 50 60 60
FYV 65 74 62 74 / 80 70 50 60
BYV 63 73 60 74 / 60 70 40 60
MKO 68 78 65 78 / 80 70 60 60
MIO 63 78 62 75 / 50 50 50 60
F10 68 79 67 79 / 80 70 60 60
HHW 72 84 68 82 / 50 50 60 70
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072.
AR...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
&&
AVIATION...20Hazardous weather outlook, Jun 6, 11:45 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1145 PM CDT FRI JUN 6 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1145 PM CDT FRI JUN 6 2014
...HEAVY RAIN AND SEVERE WEATHER LIKELY OVERNIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...REMAINDER OF TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...AFTER MIDNIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER MIDNIGHT.
FLASH FLOOD.
RISK...ELEVATED.
AREA...ALONG AND NORTH OF INTERSTATE 40.
ONSET...AFTER MIDNIGHT.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER MIDNIGHT.
DISCUSSION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO NORTHEAST
OKLAHOMA AFTER MIDNIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS. A LIMITED TORNADO THREAT WILL ALSO
EXISTS WITH THESE STORMS. IN ADDITION...VERY HEAVY RAINFALL IS
EXPECTED WITH THE THREAT FOR FLASH FLOODING. THE THUNDERSTORM
ACTIVITY SHOULD BEGIN TO SLOWLY WEAKEN TOWARDS MORNING ACROSS FAR
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS STORMS MOVE INTO A MORE
STABLE AIRMASS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS LIKELY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
WIDESPREAD THUNDERSTORMS WITH HEAVY RAIN WILL BE ONGOING SATURDAY
MORNING...ALONG WITH A RISK OF SEVERE WEATHER. FLASH FLOODING WILL
BECOME AN INCREASING CONCERN. YET ANOTHER STORM COMPLEX IS LIKELY
ON SUNDAY...AND AGAIN ON MONDAY. THIS WILL REMAIN AN ACTIVE WEATHER
PERIOD...AND FLASH FLOODING AND RIVER FLOODING WILL BECOME LIKELY.
THE COVERAGE AND INTENSITY OF THUNDERSTORMS IS EXPECTED TO DECREASE
BY MID NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jun 7, 12:45 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1245 AM CDT SAT JUN 7 2014
OKZ054-059-070645-
OSAGE OK-PAWNEE OK-
1245 AM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OSAGE AND PAWNEE
AT 1245 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 43 MILES WEST OF APPERSON TO 37 MILES WEST OF APPERSON
TO 44 MILES WEST OF RALSTON...MOVING EAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...SHIDLER...FAIRFAX...
BURBANK...APPERSON...WEBB CITY...PEARSONIA...FORAKER...GRAINOLA AND
RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9638 3696 9637 3654 9648 3639 9703
3651 9704 3656 9691 3658 9690 3659 9692
3658 9700 3659 9705 3668 9707 3670 9704
3669 9695 3675 9689 3675 9683 3679 9676
3700 9676
TIME...MOT...LOC 0545Z 251DEG 35KT 3695 9748 3668 9740
3635 9748Special weather statement, Jun 7, 1:05 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
105 AM CDT SAT JUN 7 2014
OKZ054-059-070715-
OSAGE OK-PAWNEE OK-
105 AM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 105 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 29 MILES NORTHWEST OF PAWNEE TO 27 MILES WEST OF
PAWNEE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...FAIRFAX...PAWNEE...JENNINGS...HALLETT...
MARAMEC...BLACKBURN...SKEDEE...RALSTON AND QUAY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3661 9647 3616 9655 3615 9682 3624 9682
3624 9692 3633 9693 3633 9704 3651 9704
3654 9698 3656 9691 3658 9690 3659 9692
3658 9704 3659 9706 3662 9706
TIME...MOT...LOC 0605Z 270DEG 26KT 3654 9725 3620 9724The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 12:45 AM CDT | Special Weather Statement | TSA | Osage | 60 min |
| Jun 7, 1:05 AM CDT | Special Weather Statement | TSA | Pawnee | 70 min |
| Jun 7, 1:52 AM CDT | Special Weather Statement | TSA | Osage | 68 min |
| Jun 7, 2:01 AM CDT | Special Weather Statement | TSA | Creek | 59 min |
| Jun 7, 2:26 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 64 min |
| Jun 7, 2:29 AM CDT | Special Weather Statement | TSA | Okfuskee | 31 min |
| Jun 7, 2:31 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Rogers, Tulsa | 59 min |
| Jun 7, 3:04 AM CDT | Special Weather Statement | TSA | Cherokee, Craig, McIntosh, Mayes, Muskogee, Nowata and 4 more | 56 min |
| Jun 7, 3:50 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, Haskell, McIntosh, Muskogee and 1 more | 55 min |
| Jun 7, 3:57 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Ottawa | 48 min |
| Jun 7, 2:24 PM CDT | Special Weather Statement | TSA | Sequoyah | 36 min |
| Jun 7, 2:59 PM CDT | Special Weather Statement | TSA | Sequoyah | 31 min |
| Jun 7, 3:05 PM CDT | Special Weather Statement | TSA | Pittsburg | 25 min |
| Jun 7, 3:38 PM CDT | Special Weather Statement | TSA | Haskell | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.